Really bad spotting after taking antibiotics


Q: Dear Doctor. I have been taking Mercilon for about 3 months now. The first month I had no problems and then I got my period as planned. I began taking the pill again after 7 days. I was then put on antibiotics the second month because of a lot of dental surgery I had done. I began to get spotting at the end of the month which has gotten increasingly worse. I researched it on the internet and it said my body needed time to adjust to the hormone change. So I continued the next packet without the 7 day gap. I am now considering just going off the pill and inducing a period and restarting again because the spotting is really annoying and means I have to wear a tampon everyday. Also I had sex about a week ago and now my friends are telling me that I could be pregnant, I am seriously worried!


A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I recently used Encare as a contraceptive, but I was not able to put it into the cervix properly, so I just left it i...

Q: Would the morning after be worth getting if engaged in unprotected sex approx 9 or 10 days after getting a positive o...

Q: Is it normal having vaginal bleeding after taking Postinor 1 tablet? I take the tablet five days ago and bleeding is ...

Q: My girlfriend drank nordette yeterday at 8 as an Ecp and drank again 12 hours later. Today she should be expecting he...

Q: I took the morning after pill yesterday (36 hours after intercourse) as I have been off the pill for quite awhile due...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon